Alert archive / Florida / Frost Advisories in 2008

Frost Advisory 3, NWS Miami, FL

November 27, 2008Glades County, Hendry County, Florida

NWS Miami, FL issued this frost advisory at Nov 27, 2008, 2:13 PM EST for Glades County, Hendry County, Florida. It took effect at Nov 28, 2008, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2008, 2:13 PM EST (19:13 UTC)
In effect from
Nov 28, 2008, 4:00 AM EST
Expired
Nov 27, 2008, 9:49 PM EST
In force
Issued by
NWS Miami, FL

Counties Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 271913
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
213 PM EST THU NOV 27 2008

...FROST ADVISORY IN EFFECT TONIGHT FOR GLADES AND HENDRY COUNTIES...

FLZ063-066-281300-
/O.NEW.KMFL.FR.Y.0003.081128T0900Z-081128T1300Z/
GLADES-HENDRY-
213 PM EST THU NOV 27 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY. 

HIGH PRESSURE OVER THE FLORIDA BIG BEND WILL MOVE TO SOUTH FLORIDA
TONIGHT. UNDER CLEAR SKIES AND NEAR CALM WINDS, EXPECT AREAS OF
FROST OVER GLADES AND HENDRY COUNTIES AWAY FROM LAKE OKEECHOBEE.
PATCHY FROST OCCURRED THIS MORNING IN GLADES AND HENDRY COUNTIES,
BUT SOME HIGH CLOUDINESS WAS IN PLACE WITH A LIGHT WIND. WITH LESS
TO NO CLOUDS AND LESS WIND IF ANY, THIS IS THE REASON FOR MORE
COVERAGE OF FROST FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
000 
WWUS72 KMFL 280249
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
949 PM EST THU NOV 27 2008

...THE FROST ADVISORY HAS BEEN DISCONTINUED...


FLZ063-066-280400-
/O.CAN.KMFL.FR.Y.0003.081128T0900Z-081128T1300Z/
GLADES-HENDRY-
949 PM EST THU NOV 27 2008

...THE FROST ADVISORY HAS BEEN DISCONTINUED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS DISCONTINUED THE FROST ADVISORY.

ALTHOUGH MINIMUM TEMPERATURES TONIGHT ARE STILL EXPECTED TO FALL
TO THE MID 30S OVER EXTREME NORTHWEST PORTIONS OF GLADES COUNTY,
INCREASING MID TO HIGH LEVEL CLOUDS LATER TONIGHT MAY PREVENT
TEMPERATURES FROM FALLING MUCH BELOW 40 OVER THE REST OF GLADES
AND HENDRY COUNTIES. FOR THIS REASON, THE FROST ADVISORY THAT WAS
IN EFFECT HAS BEEN DISCONTINUED. NEVERTHELESS, PATCHY FROST IS
STILL POSSIBLE, ESPECIALLY IN ISOLATED LOCATIONS IN WESTERN AND
NORTHERN AREAS OF GLADES COUNTY AWAY FROM THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Nov 27, 12:40 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Nov 27, 12:40 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1240 PM EST THU NOV 27 2008

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY. SEABREEZES
WILL START IN NEXT 2 HOURS OVER EAST TERMINALS AND KAPF, THEN
LIGHT DRAINAGE FOR TONIGHT. HIGH PRESSURE WILL MOVE SOUTHEAST AND
SETTLE EAST OF AREA FRIDAY. EXPECT LIGHT EAST TO SOUTHEAST FLOW
LATE MORNING ON FRIDAY.

&&

SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Nov 27, 5:00 AM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EST THU NOV 27 2008

FLZ063-066>075-168-172>174-280100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
500 AM EST THU NOV 27 2008

...TEMPERATURES NEAR MID 30S TO MID 40S INTERIOR AREAS THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES
EARLY THIS MORNING WILL RESULT IN TEMPERATURES RANGING FROM THE
MID 30S IN THE NORTHERN INTERIOR PORTIONS OF SOUTH FLORIDA TO MID
40S ACROSS INTERIOR SECTIONS OF MAINLAND MONROE AND MIAMI-DADE
COUNTIES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL START TO INCREASE THIS WEEKEND. THE NEXT COLD
FRONT IS EXPECTED TO AFFECT SOUTH FLORIDA LATE SUNDAY INTO MONDAY
WITH STORMS POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:24 PM ESTFire Weather WatchMFLBroward14 hr

Nearby

Frost Advisories in Florida, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.